MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MX-16-T; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MX-16-T; EXPANDER, SKIN, INFLATABLE
Model Number 133S-MX-16-T
Medical Device Problem Codes Deflation Problem (1149); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Seroma (2069)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: ¿deflation, 4 holes in the lower pole¿.
 
Event or Problem Description
Healthcare professional reported unknown side tissue expander with "4 holes in the lower pole." device has been explanted.
 
Event or Problem Description
Healthcare professional reported infection and seroma of left breast.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Device evaluation:analysis of the returned device identified: opening linear on anterior.Leak test and microscopic analysis was performed which identified: sharp opening on anterior.A dimension measurement in the shell was performed which identify the thickness within specification based on the device analysis the final assessment is:a sharp opening on anterior assessed as an unidentified (tear) opening.Additional, changed, and/or corrected data: b.5, d.1 , d.4, d.6b, d9, g1.G.4 , h.3 , h.4 , h6 the event of "seroma" is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Reason for reoperation: infection and seroma fi:the review of the documentation associated to the manufacturing process indicates that all devices with work order # 3413910 were released in accordance with allergan procedures, and no anomalies were found in the documents related to the reported event.According to the device analysis performed in the laboratory, it was observed and unidentified opening on the border of the insert to shell bond area which is related to the reported complaint.According to the current risk documents the event of leakage (or opening) in the insert/shell assembly process is a known failure mode and manufacturing process controls and inspections are stablished to reduce the incidence of this failure mode.During the trend review of all complaints with an opening on border of insert to shell bond area for tissue expander for the period of sep 2019 through aug 2021, it was noted an outlier in oct 2019.

Brand Name
NATRELLE TE SMOOTH 133S-MX-16-T
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
chris sprague
12331-a riata trace parkway
building 3
austin, TX 78727
8479375615
MDR Report Key11457309
Report Number9617229-2021-02856
Device Sequence Number17043368
Product Code LCJ
UDI-Device Identifier10888628044227
UDI-Public10888628044227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182054
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model Number133S-MX-16-T
Device Catalogue Number133S-MX-16-T
Device Lot Number3413910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown